Retired secretary

by Sandy Johnson
(Port Charlotte, FL)

I'm going to be 71 in January. I had surgery on 10/02/08 for lumpectomy of a cancerous tumor in my breast. Next step was 36 radiation therapy sessions ending on 01/12/09. Next step was a daily dose of Femara Tab 2.5 mg. An "aromatase inhibitor used to treat breast cancer in women after menopause". I take it at night since it induces hot flashes. My menopause started 30 years ago and was pretty normal. I never took any HRT of any kind. Ever. Now I am having hot flashes again but mostly at night now from the Femara, just a few during the days.

Last summer I noticed my hair brush needed emptying more often than usual and I started to see more of my scalp, front and center. I have not lightened my hair since June, 2009 and am letting it go gray from my natural dark blonde. My daughter said she had good results with progesterone cream but she had a thyroid condition that needed it. My sister told me I needed zinc in my system. I'm seeing my oncologist on 12/4 and planned on asking him what's up. I'm in Florda until April when I'll return to MA and seeing my Primary Care doctor for a physical in June. I don't want to wait that long. Any ideas?

Comments for Retired secretary

Click here to add your own comments

Feb 25, 2010
Retired secretary
by: Wray

Hi Sandy. Aromatase is an enzyme that converts androgens (often high in menopause) to oestrogen, also high in menopause and implicated in cancer. Although you were not taking and never did take HRT, there are over 90 oestrogen mimics in our environment now. It's in our food, air, water and the skin care we all use, please see this excellent site.

Although we can't avoid the air we breathe, it's best to stick to organic food, filtered water and natural or organic skin care. Progesterone is safe to use for hot flushes, as it is effective against some cancers, please see this web page.

Your body is going through and has gone through enormous stress. Progesterone levels drop with stress as it's the precursor to cortisol our stress hormone. Supplementing with progesterone does help the adrenals, it's also very calming. It's a pity you weren't introduced to it while having radiation, it's very protective, you might like to read this story.

The stress from the treatment is causing your hair to fall out. Please consider taking 4000mg/day inositol, it's a B vitamin often called the anti-alopecia vitamin. And 2000mg/day of N-acetyl cysteine, the hair, nail and skin contains up to 14% cysteine, it makes them healthy and strong. It's also a powerful antioxidant, plus a precursor to glutathione. This tri-peptide is vital for our health, it's always low in cancer. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...